Tracings Vol 1.2

A 79-year-old Bangladeshi man arrived in the ED via private car.  He describes having chest pain for 4 hours that is worse on the left side than the right. He speaks no English and it is impossible to immediately obtain a more detailed recent history.  His past medical history includes Type 2 diabetes and a  “thyroid problem.” His medications include glipizide 5 mg once daily and levothyroxine 50 mcg once daily. On exam, his BP is 154/71 mm Hg, P 62 beats per minute, R 18 breaths per minute, and T 96.7. He is alert and as far as can be ascertained, oriented. There are no other significant exam findings.
A 12-lead ECG was obtained as seen below.

ecg1

Questions:

1.  What is your ECG interpretation?
2.  What is your disease differential diagnosis?
3.  What would you do?

Please post your answer in the “reply box” or click on the “comments” link  You will not see your answer post until next week when all of the submitted answers will be posted.  Good luck!

Tracings is a learning module involving actual cases of patients and their ECGs that present to the Emergency Department.  Topics are derived from the EM Model for Resident Education. Cases are prepard by Dr. William Berk.

16 Responses

  1. 1. -ST elevation V3-V6 w/o recip. change
    – Progressive PR interval prolongation with every 4th P not condcuted to vents.
    – predominately down going QRS in I
    2. -STEMI septal/lateral distribution
    – mobitz type 1 AV block
    – Right axis deviation
    3. STEMI pager activation

  2. 1) Third degree heart block with ventricular escape rhythm, RBBB, and ST-elevations in V3-V6 consistent with AMI.

    2) Heart block secondary to AMI. Heart block causing poor perfusion and AMI. Bradycardia with ventricular escape.

    3) Transcutaneous pacing and angioplasty. Beta-blockers, nitro, oxygen. Because the block is below the AV node, atropine is unlikely to work, but can be tried. If the cause of the escape rhythm is drug related (eg. digitalis overdose), then the antidote should be administered.

  3. Well…worried about that Bangledeshi history…

    ECG: 3rd degree block with a ventricular rate of approx 50bpm. The PR interval is immeasurable. QRS is prolonged (cant measure it on this screen). there is right axis deviation and ST elevation in anteriorlateral leads V3 – V6. no appreciable reciprocal changes.

    Differential: STEMI, Brugada, Overmedication/med toxicity

    What to Do: patient is relatively stable at this time with A&O and a BP. I want a pacer on that guy now and a STAT consult to CTO. IVF, monitor, o2, check Trop, lytes and T4. Give him an aspirin.

  4. third degree heart block with junctional rhythm
    patient forgot to take his levothyroxin pills
    administer levothyroxin, check T3 T4 levels and TSH level

  5. 1) NSR rate <60, with 2nd degree heart block, Wenckebock (type 1), ST elevations in V3-V6 with slurring of S wave in inferior leads and RSR’ pattern in V1 and V2–possible RBBB.
    2) Acute MI, possible hypothyroidism.
    3) Compare to old EKG, check TSH, give patient ASA, and consider calling cath lab.

  6. 1. Rate 50bpm, Right-axis deviation, Mobitz I (Wenkebach) Second-degree AV block, ST-segment elevation in leads V3-V6, RBBB pattern in lead V1.

    2. Disease differential: Acute MI (anterior-lateral wall), Inflammation (Pericarditis, Myocarditis, Endocarditis), Drug-toxicity, Cardiomyopathy, Electrolyte disturbances (Hyperkalemia, Hypermagnesemia).

    3. Management: Active STEMI pager for cardiac catheterization and complete work-up for acute MI including O2, ASA, nitroglycerin, morphine. Would also treat symptomatic bradycardia with atropine and if fails transcutaneous pacing.

  7. 1-atrial rate= 100/min ventricular rate = 50/min
    (RBBB + LAFB) – ST elevation in leads v3 -v6
    2– A_V dissosiation + escape rhythm from LV
    3- pace maker

  8. lbbb with bradicardia——-2-acute mi—–3-hospitalisaition

  9. 1-anterior STEMI
    2-AV-Block-mobitztype-1
    3-right axis deviation
    4-junctional rhythm

  10. V3-V6 ST ELEVATION- ANTERIOR MI
    RAD
    RBBB
    MOBITZ 1 HEART BLOCK
    OXYGEN, MONITOR, NTG, ASPIRIN, MORPHINE, BETA BLOCKER, ACEI, STATIN, HCTZ , IV THYROXINE , IV HYDROCOTISONE
    ATROINE FOR BRADYCARDIA- MOBITZ 1
    CARDIO CONSULT
    CONTINUOUS MONITORING
    LAB- TROPONIN, CK MB, ELECTROLYTE, CXR PORTABLE, LIPID PROFILE, THYROID PANEL

  11. Stemi Anterior MI with v3,v4 v5,v6 ST elevation confirmation with extreme right axis deviation and RBBB.

    mortality higher from Hx and age , decrease in thrombolytic response

    CATH LAB

  12. V3-V6 ST ELEVATION- ANTERIOR MI
    RAD
    RBBB
    Acute MI, possible hypothyroidism.

  13. Progressive prolonged PR interval and ST segment elevasion in infrolateral leads i think pt has acute MI and second degree heart block perminant pacing and treat MI

  14. Lateral wall STEMI with reciprocal changes and evolving q waves
    RAD
    RBBB
    Mobizt type 1
    RVH

    DDx: Anterolateral MI, Hypertensive cardiomyopathy, severe Ischemic heart disease or a myocarditis, overdose.

    Oxygen, Cardiac enzymes, CXR, ASA, Diamorphine, metoclopramide, FBC, U&Es, LFTs, ECHO, HBA1C, RBS, TFTs, Antihypertensives, Toxicology screen, cardiac telemetry.

  15. Acute anterior ST elevation MI, RBBB.may be due to overdose of levothyroxin.
    d/d-drug overdose
    STEMI
    Hyprothyroid compication
    Tt-stat asprin 150mg,o2 supplement,morphin,diazapam,
    assessement forTFT, Lipid profile,Cardiac enzyme.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: